Alert archive / Idaho / Wind Advisories in 2017
Wind Advisory 17, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jun 9, 2017, 7:18 PM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2017, 7:18 PM MDT (01:18 UTC)
- Expired
- Jun 9, 2017, 11:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
983 WWUS75 KPIH 100118 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 718 PM MDT Fri Jun 9 2017 IDZ023>025-100500- /O.NEW.KPIH.WI.Y.0017.170610T0118Z-170610T0500Z/ Caribou Highlands-Cache Valley/Idaho Portion- Wasatch Mountains/Idaho Portion- Including the cities of Henry, Soda Springs, Downey, Lava Hot Springs, Preston, and Montpelier 718 PM MDT Fri Jun 9 2017 ...WIND ADVISORY IN EFFECT UNTIL 11 PM MDT THIS EVENING... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect until 11 PM MDT this evening. * WINDS...Northwest wind gusts to 50 mph will diminish overnight. * LOCATIONS...Preston, Bear Lake, Lava Hot Springs, Soda Springs, Montpelier. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Valle
1 follow-up statement
479 WWUS75 KPIH 100436 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1036 PM MDT Fri Jun 9 2017 IDZ023>025-100545- /O.EXP.KPIH.WI.Y.0017.000000T0000Z-170610T0500Z/ Caribou Highlands-Cache Valley/Idaho Portion- Wasatch Mountains/Idaho Portion- Including the cities of Henry, Soda Springs, Downey, Lava Hot Springs, Preston, and Montpelier 1036 PM MDT Fri Jun 9 2017 ...WIND ADVISORY WILL EXPIRE AT 11 PM MDT THIS EVENING... Strong winds have died off this evening across southeast Idaho. Therefore the wind advisory will be allowed to expire. $$ Valle
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 9, 2:07 PM MDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jun 9, 2:07 PM MDT, 5 hours 11 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 207 PM MDT Fri Jun 9 2017 .SHORT TERM...Tonight through Tuesday evening. Active weather pattern in store for SE Idaho through early next week. We begin this evening with a mid-level frontal boundary draped across SE Idaho, and showers associated with this feature can be seen on radar this afternoon. A trailing disturbance rotating NE through NE will interact with the front and result in an uptick in shower activity as we progress through the early evening hours. The band of showers will gradually progress eastward across the region, with high-resolution forecast guidance suggesting precipitation will be heaviest along/just east of the I-15 corridor this evening. Have adjusted precipitation potential and rainfall amounts upward through the evening. A narrow swath of real-estate along this band may pick up to 0.25" of rain this evening. This band is then depicted to shift east into Wyoming after midnight tonight with low-end chances of showers persisting across northern Custer and Blaine counties. On Saturday, the much-discussed upper-level low pressure system will begin to approach the Oregon coast. As it does, shower chances gradually increase across the Sawtooths/Central mountains, but activity is largely disorganized and limited to this area until the low gets closer. It appears the low will become close enough by Sunday afternoon to allow for showers and isolated thunderstorms to begin to become more widespread across all of SE Idaho, with a wedge of dry air perhaps cutting down on precipitation over Eastern portions of the area. The position of this dry slot will be dependent on the eventual track of the low, which has been in flux. The low is currently forecast to track directly over SE Idaho on Monday, with the heaviest precipitation on the north and west flank on Monday, centered over the Continental Divide region SW into the Sawtooths, with this precipitation sweeping east across all of SE Idaho as the low departs sometime late Monday through Tuesday. Have raised precipitation potential and precipitation amounts based on the new forecast track of the low. Hefty precipitation amounts over 1" are now in the forecast for the Island Park/Divide region SW over the Central Mountains and Sawtooths, heaviest late Monday into Tuesday. This should fall mainly as snow above ~8,000 feet elevation or so. Future adjustments are likely with the track of this low, and this will have implications on where we expect the heaviest precipitation to fall. Right now, confidence is low- medium on both placement and amounts. In addition, it may become quite breezy on Tuesday in the wake of the low pressure system. Wind speeds and locations will also be dependent on the track of the low. AD/Keyes .LONG TERM...Wednesday through Saturday. Long range models continue to point toward high pressure building back in across SE Idaho Wed- Fri, but there is a bit of uncertainty as to whether this entire period will be dry for some. Why? The GFS that previously showed a wave potentially producing a few showers or t-storms over the central mntns and Upper Snake Highlands Wed afternoon now brushes our area with a slightly more pronounced trough Thurs AM. This would target the same region with a low chance of showers, just a bit later. Diurnal timing would largely preclude thunder. However, the EC continues to not show this feature and keeps everyone dry. Next, unlike yesterday, the EC now generates shower activity over the central mntns, Upper Snake Highlands, and eastern Caribou Highlands Thurs eve/night. The GFS keeps everyone dry for this second round. With lack of run to run model consistency and lack of agreement, confidence in precip either day is low. The forecast largely keeps all of SE Idaho dry through the period, with just a very slight chance of showers in the northern central mntns Thurs AM and far northern Upper Snake Highlands Thurs night/Fri AM. Made only minor tweaks of a degree or two each day to high temps, which look to slowly warm but still only reach the low to mid 70s across the Snake Plain by Fri afternoon. -KSmith/Keyes && .AVIATION...A SW to NE corridor of showers continues across SE Idaho early this afternoon, with additional showers developing just west of KBYI. No lightning has been observed thus far with ongoing cloud cover tempering destabilization, but cannot rule out a few VCTS through eve. Based on obs and latest model guidance, cut back on winds this afternoon everywhere, with KPIH and KIDA now forecast to peak the highest at only 10G20kts at best this afternoon. These may still be a bit high if cloud cover continues to hinder destabilization and mixing. If a heavy shower or storm can develop and move over a terminal, may see brief MVFR. Otherwise, VFR conditions are expected at all terminals through 18Z Sat. -KSmith/Keyes && .HYDROLOGY...Rivers remain a significant concern across portions of East Idaho due to continued snow melt at higher elevations. Precipitation this evening may contribute slightly to rises on the Teton River and tributaries across the Eastern Highlands. Though day time temperatures will continue dropping, runoff will remain high from snowmelt and yesterdays high temperatures. Runoff will decrease somewhat but remain elevated. Runoff could rise Monday into Tuesday with significant precipitation expected particularly for the Central mountains and eastern highlands, where amounts could easily see over 1" of rain/"melted snow" between Sunday afternoon and Wednesday morning. Have kept all prior flood warnings out. With additional gauges on the Teton, Snake and Henry's Fork at/above action stage but below minor flood stage, opted for a broad reach hydrologic statement to highlight swift/high flows on those reaches. TW/DMH/KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:11 PM MDT | Lake Wind Advisory | PIH | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.